Home > Free Learning Center > Megacode Simulators > Megacode Scenario 5

Megacode Scenario 5

This scenario will test your ability to work through a particular ACLS algorithm. You can refer to the algorithms on the site, but your goal should be to attain the ability to smoothly and rapidly deliver the correct interventions in any resuscitation. You can repeat the simulation as often as necessary. You will receive a score at the end of the simulation. This scenario has 21 questions.

You are making pre-rounds on the fourth floor. As you enter the room of a patient with end-stage renal disease, 1 day after dialysis, you find your patient, a 53 year old woman, unresponsive and pulseless with a bag of Cheetos on her lap.

Evaluation reveals:

1. After you call a code blue, what is your next move?

sinus-bradycardia.jpg

a. defibrillate
b. Heimlich maneuver
c. begin CPR
d. intubate the patient
If this patient has an obstructed airway, CPR will probably dislodge the obstruction.

2. After beginning CPR, you next take which of the following actions:

sinus-bradycardia.jpg

a. give epinephrine
b. transcutaneous pacing
c. shock
d. give atropine
 

3. What is the maximum dose of epinephrine that can be given in ACLS?

sinus-bradycardia.jpg

a. 2 mg/kg
b. no limit
c. 1 mg every 5 minutes x 3
d. 5 mg
 

4. You have given epinephrine. What is your next action?

sinus-bradycardia.jpg

a. resume CPR
b. check rhythm
c. check pulse
d. shock
 

5. You consider reversible causes (H's and T's).

sinus-bradycardia.jpg

Which of the following is not considered part of the ACLS algorithm for PEA?
a. hyperglycemia
b. hypoxia
c. toxins
d. thrombosis
 

6. Which of the following ARE considered potentially reversible causes of PEA in ACLS?

sinus-bradycardia.jpg

a. acidosis
b. hyperkalemia
c. trauma
d. a and b
e. all of the above
 

7. What is the probable cause of this patient's arrest?

sinus-bradycardia.jpg

a. acidosis
b. hypoxia
c. cardiac tamponade
d. toxins
 

8. This patient does not have an advanced airway. You continue resuscitation attempts with CPR. What is the ratio of compressions:breaths in two person CPR without an advanced airway?

sinus-bradycardia.jpg

a. 15:2
b. 30:2
c: 5:1
d: 15:3
 

9. You complete 5 cycles of CPR. What is your next intervention?

sinus-bradycardia.jpg

a. epinephrine 1 mg IVP
b. atropine 0.5 mg IV
c. check pulse and rhythm
d. shock
 

10. The patient remains pulseless with the following rhythm:

sinus-bradycardia.jpg

The patient is being ventilated with a bag valve mask, and has no advanced airway. What is your next step in this resuscitation attempt?
a. continue CPR – 5 more cycles 
b. consider endotracheal intubation 
c. epinephrine 1 mg IVP 
 d. atropine 0.5 mg IV
 

11. After intubation and while giving CPR you are considering your plan of action.

sinus-bradycardia.jpg

What's next? 
 a. pulse check after CPR
b. endotracheal intubation 
c. epinephrine 1 mg IV 
d. atropine 0.5 mg 
 
 

12. You give 1 mg epinephrine and complete a cycle of CPR. The rhythm on the monitor now displays this:

Lead-II-rhythm-ventricular-tachycardia-Vtach-VT.jpg

What is your course of action?
 a. check pulse
 b. shock at 120 J
 c. resume CPR
 d. intubate the patient
 
 

13. The patient is still pulseless.

Lead-II-rhythm-ventricular-tachycardia-Vtach-VT.jpg

You then:
 a. give atropine 0.5 mg IV
b. give vasopressin 40 IU IV 
c. shock at 120 J with a biphasic defibrillator 
d. repeat epinephrine 
 
 

14. Following defibrillation, what is the appropriate action to take?

Lead-II-rhythm-ventricular-tachycardia-Vtach-VT.jpg

a. check pulse and rhythm 
b. perform 5 cycles of CPR 
c. give epinephrine 1 mg IVP 
 d. shock at 200 J biphasic defibrillator
 

15. You complete 5 cycles of CPR. You check the rhythm, which remains the same.

Lead-II-rhythm-ventricular-tachycardia-Vtach-VT.jpg

The patient remains pulseless. What action should you take next? 
a. defibrillate 
b. give epinephrine 1 mg IVP 
c. deliver a synchronized shock at 120-200 J with a biphasic defibrillator 
d. give vasopressin 40 IU IV 
 

16. You defibrillate with 200 J. Your patient remains in pulseless v-tach.

Lead-II-rhythm-ventricular-tachycardia-Vtach-VT.jpg

What action do you consider next?
a. administer epinephrine 
 b. administer amiodarone
 c. administer atropine
d. administer vasopressin 
e. either a or d
 

17. You administer vasopressin 40 mg IV. You complete 5 cycles of CPR. The rhythm remains unchanged.

Lead-II-rhythm-ventricular-tachycardia-Vtach-VT.jpg

What drug do you consider now?
a. amiodarone 300 mg IV 
b. adenosine 6 mg rapid IV push 
c. lidocaine 2 mg/kg 
 d. epinephrine 1 mg IV
 

18. You administer amiodarone and complete 5 cycles of CPR. You defibrillate the patient one more time with 200 J. There is no change in the rhythm.

Lead-II-rhythm-ventricular-tachycardia-Vtach-VT.jpg

What do you do now? 
 a. consider termination of efforts
b. give amiodarone 300 mg IV 
 c. give amiodarone
 d. repeat vasopressin
 

19. You administer amiodarone once more after shocking.

Lead-II-rhythm-ventricular-tachycardia-Vtach-VT.jpg

What dose do you give?
a. 300 mg
b. 150 mg
c. Begin an infusion
d. 1 mg/kg IV
 
 

20. Your patient regains a pulse, with a BP of 103/88. The monitor shows the following rhythm:

sinus-pvc-1.jpg

The patient is breathing spontaneously. You prepare for post-resuscitative care. What is your priority?
a. amiodarone infusion 
 b. advance directives
 c. intubation
d. chest xray 
 If amiodarone is instrumental in the ROSC, an infusion should be continued after resuscitation.

21. What is the dose of an amiodarone infusion given after ROSC?

sinus-pvc-1.jpg

 
a. 5 mg/kg/hr 
 b. 1 mg/min
 c. 10 mcg/kg/min
 d. 100 mg/hr
This dose should be given for 6 hours. 
Next Question Grade Exam
You answered 0 of 0 correct. Scoring %.

Thanks for taking our Megacode Scenario 5.